Questions about Eliquis

Posted by cece55 @cece55, Mar 2, 2019

I have a question for the group. I was diagnosed with AFib three months ago and after my first event I was put on a low dose aspirin along with my metoporal that I had been taking for a year. The dosage for the metoporal was 12.5 MG three times a day. After my second event of AFib six weeks ago, my electrophysiologist put me on Eliquis. The dosage is 5 MG twice a day. I felt fine for 4 weeks and then two weeks ago I started to have aching and stiffness in my lower back and hips. I might also add that I have very tight hips and lower back for years before this and have seen a physical therapist and added yoga and advil to my regimen. That seemed to give me a tolerance level over the years and I have been able to live with it.

Now…no advil allowed and I just saw a physical therapist again today who I will start working with next week. How do I know if I am having a reaction to the Eliquis or I am in a flare with my already tight hips and back? Is there a blood test to request? Possibly checking my liver and kidney function? The physical therapist also said I have osteo arthritis which could be contributing to this.

I am frustrated because I don’t know how you tell the difference between a side effect and an existing condition that has worsened. I really don’t want to chance going off the blood thinner….but what other way is there to tell?

Has anyone experienced this aching and does it finally go away if it is the Eliquis? I am not having any other problems with this drug except that there is not an over the counter medication for pain that you can take with it except Tylenol which has no effect on me.

Thank you for your input.
CeCe55

@elizabeth1941

Do I have to wean off Eliquis or can I just stop. My doctor says I can stop without weaning because he thinks I have a gastrointestinal bleed

Jump to this post

I have had 2 ablations for AFib. In both instances times I started Eliquis 5 mg 2x day for 3 months prior to the ablation and continued 90 months after. I did stop abruptly after 90 days per Electrophysiologist, with no weaning off.

REPLY

Do I have to wean off Eliquis or can I just stop. My doctor says I can stop without weaning because he thinks I have a gastrointestinal bleed

Liked by Dee

REPLY
@dscag

I have had 2 ablations for AFib. In both instances times I started Eliquis 5 mg 2x day for 3 months prior to the ablation and continued 90 months after. I did stop abruptly after 90 days per Electrophysiologist, with no weaning off.

Jump to this post

Thank you for your reply. makes me feel a little more comfortable

REPLY
@catmom777

Sometimes I forget to take my Eliquis and Diltiazem at the right time, close to the twelve hours after my dose. Can anyone tell me how big a deal that is? Like last night I took them both at 7:30. I have an alarm that goes off to remind me in case I forget. But, this morning I didn't remember until about 8:45 am. Will this create further problems for me? Thanks.

Jump to this post

That happens to me all the time. Don't know how it affects me though.

Liked by catmom777

REPLY

I had some side effects with Xarelto, so the doc put me on Eliquis, but now I'm feeling dizzy on this too. At least I think it's the Eliquis. It's kind of like a trap. I am supposed to take it for my afib, and I can't go off it because I might get a blood clot if I do, so I keep taking it. I've been taking it for five days now. The first couple days I felt no effects. It was the same way with Xarelto. I was fine for a couple days, then started feeling very dizzy and had some eye issues too.

REPLY

Sometimes I forget to take my Eliquis and Diltiazem at the right time, close to the twelve hours after my dose. Can anyone tell me how big a deal that is? Like last night I took them both at 7:30. I have an alarm that goes off to remind me in case I forget. But, this morning I didn't remember until about 8:45 am. Will this create further problems for me? Thanks.

REPLY
Please login or register to post a reply.